Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hanging onto my last best friend
Jul 18, 2006

Hi Dr. I realy appreciate your work. Recently you answered a question for me thru a friend of mine concerning recovery of CD4 & thier memory. So thanks again for that. I am a 41yr GWM that has been HIV+ since late 1989 and Diagnosed w/Aids in 1995. Ups and Downs, Lost alot, but I'm basicly ok now (except for adema, neuropathy, post shingles pain, arthritis and alot of damage due to 3 dif- ferent types of pneumonia which has disabled me from main stream work, so I work w/i the house now.)I'm basicly a happy person dispite or perhaps becouse of "the trial(s) by fire". But...That said, one thing I'm not finding easy or even copeable is the lose of my best friend in the hand; hA. See even the sence of humor is off at this point. In case I've been too vauge, this is about my penis and(ED)-also Peyronies disease recurance. I'm surprised that it isn't a topic of more Q's(not my penis but (ED)in general)I've recovered from soo much loss time and again, but not my best friend too! It's amazing how many things get shoved to the back of the list of things to do, and just how quick I or men in general rush to the front row when its an issue that affects the #1 asset. Heres the abbreviated version. 2002 early onset of peyronies and of (ED) symptoms. when away and had full recovery (2ndary affect from a steroid treatment for EOsynaphylic Pneumonia. Now since early Feb06 very slowly has (ED)and Peyronies become a problem again.The Biggest problem is not being able to sustain an errection to completion. I can walk around all day w/wood, but as soon as the party begins, you can almost hear the air comming out of the tire. I want to do what ever it takes to over come(.%!*~ If you have any ideas or recomendations I would appreciate it. I'm researching and gathering ammo to take to my dr. to bring them up to speed. Honestly Doc, this has been the MOST demoralizing, humiliating TERRIFYING thing I have ever delt with. This is not an easy thing to talk about and of course I thought it would never happen to me. Any Advise, word of hope or encuragement would be appreciated.

Response from Dr. Frascino

Hello,

Erectile dysfunction (ED) and Peyronie's disease are two distinct conditions. An HIV-knowledgeable urologist should be able to help with both problems.

That the conditions seemed to improve on steroids makes one wonder about adrenal insufficiency and/or hormonal imbalances.

Regarding ED, you should have your free testosterone level checked and if low, be supplemented with topical testosterone-replacement therapy (Testim or AndroGel). Once organic causes for ED have been treated or ruled out, certainly Viagra (or Cialis or Levitra) could be tried. Since your "tire tends to deflate" as soon as the party gets started, even though you "can walk around all day with wood," perhaps the "pecker picker upper" isn't the problem. Psychological problems related to ED (performance anxiety, etc.) should be evaluated.

So Mr. "all day wood," the real question we need to address at this time is "how much wood could a woodchuck chuck if a woodchuck could chuck wood?" Keep us posted Woody.

Dr. Bob


Previous
Tired of HIV, but also just tired
Next
False result

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement